Vertigo 24/7

Hello.

I am dizzy and lightheaded all the time. I eat Meclazine like candy but i don't think it really helps me. Helps my upset stomach but I need to find something to help me with my dizziness. Does anyone have any ideas? I have to drive for my job and it's getting a little scary. I never know how diZy I am going to from one day to the next. Any suggestions? Thanks in advance.

Skip

Promoted Content

Get email updates from MSAA

MS news, local educational events, vital programs & services

Subscribe now

Promoted by My MSAA Community

15 Replies

oldestnewest
  • Hi jkdavid99 the only advice l can give you is to go see your Dr and definitely not drive! Your not only putting yourself in danger but others also. You might have something as simple as an ear infection or something like that. Good Luck :)

  • I use to suffer terribly from dizziness. Since starting Tysabri, it's a thing of the past. Maybe you need a different DMT.

  • I as like you popping it like candy trying to get that unsteady feeling away. A waste of money.

    I do know that Meclazine is very mild (over the counter drug OTC) and it really don't work with MS symptoms at all. This is just what I experienced and seen myself, so I'm not an expert. If I was experiencing a bout with dizziness I knew I was having a relapse and steroids was needed.

  • Hi, jkdavid99. I have just begun to experience dizziness and it causes me to lose my balance and fall. My neurologist just put me on Kepra to try and resolve some nerve pain caused by the MS and an auto accident, and I thought that maybe that was doing it, but I am thinking that it could also be that I am not getting enough sleep. I seem to do better with dizziness and lightheadedness when I sleep off all of my medications. Are you sure you're getting enough sleep?

  • Probably not but I do know I do better with more sleep. I need to shut down at 9 pm instead of 11 and see if that helps. Thanks

  • Coincidence??? I had vertigo and dbl vision on and off for few years. Had eye surgery to align eye muscles and helped about 50 percent. Recently reread drug insert literature to see if I could help myself. I rearranged times I took few drugs starting with Lexapro for depression. I used to take at bedtime now with a.m. coffee. Wow, helped big time. I'm able to sleep much more and better quality of sleep. I wear a tracking monitor UP JAWBONE measures sleep. Amazed at improvement.

    Getting on average 5 -7 hours sleep nightly. 1/2 sound sleep rest light sleep. Many nights records i never woke up during sleep

    Still balance issues, rarely vertigo, still dbl vision. COULD THIS BE RESULT BETTER SLEEP?

    I rely on my UP JAWBONE to also monitor my walking, exercise, remind me when I've been too sedentary.

    Paid 24.00 for older model Amazon, paid 95.00 for newer unit. Both provide same data.

  • Reading your post took me back a few months. I'm ok today, but from March to July, I was your twin. The physical therapist at the MS Clinic worked with me for a few weeks, but determined the exercises weren't really helping. My neuro then said it was probably my MS or Lupus causing the autonomic system to drop my blood pressure. I am still in the process of figuring it all out-taking my blood pressure often to see if it drops when I'm experiencing a bout, and I see my rheumatologist again in a week. Honestly, I don't think they know. And like you, I carry meclizine with me. I'm sorry you must drive to work. I can barely function on my worst days with it. And I am at home, not working. So my heart goes out to you. As someone else said, make sure it isn't MS first. If it is, I hope your neuro has an answer for you. If so, please share it with the rest of us. 😉 Wishing you a better day and good night's rest.

  • I too suffer from vertigo benign positional vertigo and when it hits me it may take a week or so to get my ear crystals back in place. I know some of the things I do that are triggers and try to avoid but sometimes it happens because of new thing.

    I have been in outpatient PT following foot surgery for a fall and I had vertigo from some of the conditioning exercises she has me doing that caused vertigo; i.e. bridge exercises cause it for me.

    What I learned is that some PTs have special training to treat vertigo and help it go away. It worked for me and she tells me if it happens again call and come see her.

    Maybe that is another tool to help you.

  • Thank you for your reply. I will call my dr and see who he can do for me. I hope it's not another pill just some exercises I can do.

  • I hate taking more medicines so when I learned PT could help I was thrilled. Good luck let me know how it goes vertigo sucks big time; it really impacts my ability to do anything when it happens and meclazine makes me exhausted and sleepy though it gets rid of my nausea and headaches😊

  • Jkdavid99 hello, it's Fancy1959. First I would like to invite you to this wonderful chat room. I have been very lucky and never had to deal with vertigo or extreme dizziness. But sometimes the simplest answers are the ones we overlook. Have you been to the doctor and had your ears checked for number one ear infection or fluid on your ears or possibly a sinus infection. How about your eyes have you had them checked recently. All these can contribute to your symptoms.

    Another possible explanation that a friend of mine had is have you hit your head recently. Taken a fall or perhaps had a concussion? Then again once vertical sets in from the ears or sinus infection it is very tough to make sure you don't fall down because of the dizziness and the vertigo. So it becomes a vicious cycle and it is feeding upon itself and driving you nuts. I agree with Jesmcd2 that you need to get something resolved because driving with extreme dizziness or vertigo is not a safe thing to do. Read as much information on the subject as you can because knowledge is our friend. Please keep in touch as I am very concerned about your condition and would love to know if anything helps to solve the problem. Remember together we are stronger. And I would like to invite you to become our newest MS Warrior. We never give in and we never give up. We just fight on as Warriors do, we fight on!

  • Thanks for your response. I do have vertigo but ts not the really bad vertigo that most people speak of. I just feel off balance and almost like my head is in the clouds. Lightheaded almost with some bouts of dizzy. Very hard to explain. My neuro has said it'd due to a lesion on my brain or spine. I kinda want to try a bout with steroids to see if I feel better but it's been happening so long I doubt it will help. I am also afraid of doing the steroids. The whole thing just sucks. But I guess that is life. I am not new to MS. I have had it 12 years already with only a handful of people knowing. I don't want this but I do think it's better than alot of other things I could have. Just having a pity part for me tonight. I will call my neurologist tomorrow and see if he shast any suggestions. Thanks again

  • Jkdavid99 we all have pity parties from time to time. That's what makes this chat room so special. We've got big shoulders and anytime you need to vent or have a pity party we're here to listen. I think the steroids are a good idea at least short-term to see if you get any relief from it. Perhaps the steroids can take some of the inflammation out of the area affected by your lesion and if not fix your vertigo and dizziness decrease it's intensity. It's worth a shot. It would not hurt to have your ears and eyes checked also. just for the heck of it, what have you got to lose except the dizziness and vertigo that have become your too constant companions!

  • Thanks you all for your responses. I will call the neuro to ask if a bout of steroids might help. Not really wanting to do that but this is driving me crazy. I recently tested Aubagio so maybe it will get better over time. just so frustrating . everyone take care out there

  • Good luck jkdavid99 let us know what happens :)